International Trade And Biological Invasions: A Queuing Theoretic Analysis Of The Prevention Problem
We propose and develop a new framework for studying the problem of preventing biological invasions caused by ships transporting internationally traded goods between countries and continents. In particular, we apply the methods of queuing theory to analyze the problem of preventing a biological invasion from a long run perspective. First, we characterize two simple regulatory regimes as two different kinds of queues. Second, we show how to pose a publically owned port manager's decision problem as an optimization problem using queuing theoretic techniques. Third, we compare and contrast the optimality conditions emanating from our analysis of the M/M/I/U and the M/M/I/I inspection regimes. We conclude by discussing possible extensions to our basic models.
|Date of creation:||2004|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (414) 918-3190
Fax: (414) 276-3349
Web page: http://www.aaea.org
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Batabyal, Amitrajeet A., 1995.
"The Queuing Theoretic Approach To Groundwater Management,"
Economics Research Institute, ERI Study Papers
28349, Utah State University, Economics Department.
- Batabyal, Amitrajeet A., 1995. "The Queuing Theoretic Approach to Groundwater Management," Working Papers 9514, Utah State University, Department of Economics.
- Lars J. Olson & Santanu Roy, 2002. "The Economics of Controlling a Stochastic Biological Invasion," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 84(5), pages 1311-1316.
- Richard D. Horan & Charles Perrings & Frank Lupi & Erwin H. Bulte, 2002. "Biological Pollution Prevention Strategies under Ignorance:The Case of Invasive Species," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 84(5), pages 1303-1310.
- Mark E. Eiswerth & G. Cornelis van Kooten, 2002. "Uncertainty, Economics, and the Spread of an Invasive Plant Species," American Journal of Agricultural Economics, Agricultural and Applied Economics Association, vol. 84(5), pages 1317-1322.
- Mark Eiswerth & Wayne Johnson, 2002. "Managing Nonindigenous Invasive Species: Insights from Dynamic Analysis," Environmental & Resource Economics, European Association of Environmental and Resource Economists, vol. 23(3), pages 319-342, November.
When requesting a correction, please mention this item's handle: RePEc:ags:aaea04:19912. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)
If references are entirely missing, you can add them using this form.